A lower bound for the rank of J 0 ( q )

E. Kowalski; P. Michel

Acta Arithmetica (2000)

  • Volume: 94, Issue: 4, page 303-343
  • ISSN: 0065-1036

How to cite


Kowalski, E., and Michel, P.. "A lower bound for the rank of $J_0(q)$." Acta Arithmetica 94.4 (2000): 303-343. <http://eudml.org/doc/207433>.

author = {Kowalski, E., Michel, P.},
journal = {Acta Arithmetica},
keywords = {modular curves; modular forms; -functions; nonvanishing},
language = {eng},
number = {4},
pages = {303-343},
title = {A lower bound for the rank of $J_0(q)$},
url = {http://eudml.org/doc/207433},
volume = {94},
year = {2000},

AU - Kowalski, E.
AU - Michel, P.
TI - A lower bound for the rank of $J_0(q)$
JO - Acta Arithmetica
PY - 2000
VL - 94
IS - 4
SP - 303
EP - 343
LA - eng
KW - modular curves; modular forms; -functions; nonvanishing
UR - http://eudml.org/doc/207433
ER -


  1. [CGG] J. B. Conrey, A. Ghosh and S. M. Gonek, Simple zeros of the Riemann zeta function, Proc. London Math. Soc. (3) 76 (1998), 497-522. Zbl0907.11025
  2. [Du] W. Duke, The critical order of vanishing of automorphic L-functions with high level, Invent. Math. 119 (1995), 165-174. Zbl0838.11035
  3. [DFI] W. Duke, J. Friedlander and H. Iwaniec, Bounds for automorphic L-functions, II, ibid. 115 (1994), 219-239. Zbl0812.11032
  4. [G-R] I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, 5th ed., Academic Press, 1994. Zbl0918.65002
  5. [GZ] B. Gross and D. Zagier, Heegner points and derivatives of L-series II, Math. Ann. 278 (1987), 497-562. Zbl0641.14013
  6. [Iw] H. Iwaniec, On the order of vanishing of modular L-functions at the critical point, Sém. Théor. Nombres Bordeaux 2 (1990), 365-376. Zbl0719.11029
  7. [ILS] H. Iwaniec, W. Luo and P. Sarnak, Low lying zeros for families of L-functions, preprint, 1998. 
  8. [IS] H. Iwaniec and P. Sarnak, The non-vanishing of central values of automorphic L-functions and Siegel's zeros, preprint, 1997. 
  9. [Jut] M. Jutila, Lectures on a Method in the Theory of Exponential Sums, Tata Lectures on Math. and Phys. 80, Springer, 1987. 
  10. [KS] N. Katz and P. Sarnak, Random Matrices, Frobenius Eigenvalues, and Monodromy, Amer. Math. Soc. Colloq. Publ. 45, 1999. Zbl0958.11004
  11. [Kow] E. Kowalski, The rank of the jacobian of modular curves: analytic methods, thesis, Rutgers University, May 1998 (available at http://www.princeton.edu/ekowalsk/These/these.html). 
  12. [KM1] E. Kowalski and P. Michel, The analytic rank of J 0 ( q ) and zeros of automorphic L-functions, Duke Math. J. 100 (1999), 503-542. Zbl1161.11359
  13. [KM2] E. Kowalski and P. Michel, Explicit upper bound for the rank of J 0 ( q ) , preprint, Université Montpellier II, 1998. 
  14. [Miy] T. Miyake, Modular Forms, Springer, 1989. 
  15. [Sh] G. Shimura, Introduction to the Arithmetic Theory of Automorphic Functions, Iwanami Shoten and Princeton Univ. Press, 1971. Zbl0221.10029
  16. [Sou] K. Soundararajan, Non-vanishing of quadratic Dirichlet L-functions at s=1/2, preprint, 1999. 
  17. [VdK] J. VanderKam, The rank of quotients of J 0 ( N ) , preprint, 1997. 

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.